You are here:

Counseling/Can't deal with crowd

Advertisement


Question
Age 21

Gender male

Before two years, I was diagnosed with anxiety. At that time my main problems were, lack of sleep, mood swings, lack of confidence, headaches and panic attacks. I visited a psychiatrist, they prescribed me Escitalopram (cipralex). I then started to take cipralex. After taking that medicine for three to four months, my condition has been just fabulous. I went to doctor to inform him that I am alright now. Doctor told me not to discontinue the medicine now, so I continued taking that medicine for next six months, after six months, i visited the doctor again, he told me to gradually discontinue the medicine, so slowly slowly i began to discontinue that medicine (after taking it for more than nine months). After I stopped taking Escitalopram, my condition was good.

But now after one year, i am feeling A little shyness and panic attack feelings. When i have to face a big crowd alone (just like going to the stage and facing a huge viewers alone) i feel so anxious at that time, i just feel that i will lose my conscious now, i will fall down , my hearth and breathing become a Little fast. please give me some tips on how to behave and what to do when you come to know that you are going to lose your consciousness or going to suffer a panic attack. Because after few weeks, i am going to my police training(starting my career as police), where i have a face a lot of crowd because at that place, there will be at least 450 students with ME for training.

Thats why i am little nervous, please help me, i will be thankful to you.

Answer
Hello Ali,
Thank you for your question.
First, your symptoms of panic before public speaking are quite common. One technique people use is visualization. You can picture yourself in the situation, and imagine feeling relaxed. If you practice in advance, you can prepare yourself for the experience before you get there. Come to think of it, they probably have self-hypnosis CDs to prepare for public speaking.
Second of all, you need to decide whether you want to be on psycho-active medicine. The pills have side-effects that occur over the long term. Also, the effect of the pills is to remove you somewhat from reality. In other words, if you are taking drugs, you are on drugs. If you want to avoid spending years of your life removed and in a drug induced state, then make up your mind to get by without the drugs.
In my own experience, I got off psycho-active drugs at the age of twenty. I had problems as a teenager, but by twenty I was ready to get off the psychiatrist's drugs.
I discovered that there are many natural supplements to reduce anxiety, including St. John's Wort, kava-kava, chamomile, valerian, and many others. These have no side-effects, and do not put you in a drug-induced state in a separate reality. Many calming herbs have therapeutic effects on your nervous system, offering long-term benefits.
Disclaimer: I am not a doctor, so naturally I cannot tell you what to do. It is your decision.
Write back if you want to discuss further,
Nori

Counseling

All Answers


Answers by Expert:


Ask Experts

Volunteer


none

Expertise

due to hacking of this website I am no longer answering questions

Experience

due to hacking of this website I am no longer answering questions

Education/Credentials
due to hacking of this website I am no longer answering questions

©2017 About.com. All rights reserved.